Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

May 4, 2021Lee County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at May 4, 2021, 8:22 AM CDT for Lee County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 8:22 AM CDT (13:22 UTC)
Expired
May 4, 2021, 9:00 AM CDT
In force
38 min
Issued by
NWS Austin/San Antonio, TX

County Lee County, TX

The radar

The Ft Hood radar (KGRK), 43 km from the middle of the area, began a volume at 13:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-533 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

943 
WWUS84 KEWX 041322
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
822 AM CDT Tue May 4 2021
 
TXZ173-193-194-041400-
Bastrop TX-Williamson TX-Lee TX-
822 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 900 AM CDT...

At 821 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Coupland, or 11 miles northeast of Elgin, moving
northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lexington, Tanglewood, Coupland, Knobb Springs, Blue, Butler and
McDade.

LAT...LON 3028 9727 3047 9740 3057 9720 3046 9715
      3056 9696 3054 9692 3049 9690 3047 9691
      3046 9690 3046 9688 3045 9688
TIME...MOT...LOC 1321Z 247DEG 26KT 3045 9723 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 4, 6:24 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 4, 6:24 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
624 AM CDT Tue May 4 2021

.AVIATION...
The cold front has moved through all of the area terminals and winds
have shifted to the north and northwest. The ceiling at AUS has risen
to VFR while the San Antonio airports remain MVFR. We are starting to
see isolated showers develop along the front. There is a chance for a
showers or thunderstorms to move across one of the Austin or San
Antonio terminals for the next few hours. Wind speeds will increase
over the next hour or so and become gusty. All airports will be VFR
by late morning and then remain that way through the rest of the TAF
period. Winds should decrease by around sunset.

DRT will be VFR through the entire period. Winds will be gusty until
mid-afternoon.

&&

.PREV DISCUSSION... /ISSUED 317 AM CDT Tue May 4 2021/

SHORT TERM (Today through Wednesday)...
An upper level trough is moving into West Texas and bringing a cold
front through South Central Texas. The cold front has entered our
northern area where winds have shifted to the north. Farther south
winds are still from the east and warm, moist air remains in place.
Temperatures and dewpoints are in the 70s south of about I-35. So
far as the front moves into this muggy air, it has not produced any
convection. This may change as the upper trough axis moves across
the region later today. Rain chances will increase across the area
east of I-35 between about sunrise and noon. Any storms should
remain ordinary with a lack of instability and marginal wind shear.
This afternoon rain chances will come to an end and skies will
generally clear from west to east. Cooler air will move in with high
temperatures this afternoon 10 to 15 degrees cooler than yesterday.
Winds behind the front will be breezy from the north at 10 to 20 mph
with gusts up to 35 mph. Winds will decrease as the pressure
gradient relaxes this evening. Tonight will be mainly clear with
light winds. Low temperatures Wednesday morning will be near 10
degrees cooler than today. Wednesday will be pleasant with mostly
sunny skies and warm temperatures just a couple of degrees warmer
than today.

LONG TERM (Wednesday Night through Monday)...
Much of the long-term forecast is expected to be fairly quiet.
Wednesday night will begin the period with light northeast/east winds
with lows Thursday morning reaching the 50s to lower 60s across the
area. Mostly clear skies will prevail through Friday as dry air
remains in place. Highs Thursday and Friday will be in the middle
80s to near 90 with with lows Friday in the upper 50s to middle 60s.

Warm southerly flow will make its return to the area for the weekend.
This should allow for a fairly quick return of moisture and a warm-up
for Mother's Day weekend. Highs Saturday will be in the upper 80s to
middle 90s with temperatures about 3-5 degrees warmer on Sunday.
Some of the global guidance continues to show light amounts of QPF
Saturday with the initial return of low-level moisture. This would
likely be light rain or drizzle underneath a capping inversion. Will
continue to keep the forecast dry for now as the overall threat for
any appreciable rainfall or impacts remain fairly low. The GFS is
progging the next front to arrive late Monday afternoon with its 00z
run showing a fair amount of QPF for this system. There is some
support with the 00z ECMWF with this solution while the 00z Canadian
is about 24 hours faster. Will show silent 10 PoPs on Monday for now
but PoPs in the Sunday-Monday timeframe will likely be introduced
with later forecasts if these trends continue.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              80  56  82  58  86 /  20   0   0   0   0
Austin Bergstrom Intl Airport  80  56  82  57  85 /  30   0   0   0   0
New Braunfels Muni Airport     83  58  84  58  87 /  20   0   0   0   0
Burnet Muni Airport            77  54  79  57  84 /  -    0   0   0   0
Del Rio Intl Airport           87  61  88  64  90 /   0   0   0   0   0
Georgetown Muni Airport        79  54  80  57  84 /  10   0   0   0   0
Hondo Muni Airport             85  57  86  59  89 /  10   0   0   0   0
San Marcos Muni Airport        82  56  83  57  85 /  20   0   0   0   0
La Grange - Fayette Regional   81  58  82  59  85 /  50   0   0   0   0
San Antonio Intl Airport       83  59  84  60  87 /  20   0   0   0   0
Stinson Muni Airport           85  61  84  60  88 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...05
Long-Term...Hampshire
Hazardous weather outlook, May 4, 3:59 AM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
359 AM CDT Tue May 4 2021

TXZ171>173-183>194-202>209-217>225-228-050900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
359 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Local storm report, May 4, 8:03 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
803 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     HAIL             1 E SMITHVILLE          30.01N 97.15W
05/04/2021  E1.25 INCH       BASTROP            TX   PUBLIC

            NEAR SMITHVILLE MIDDLE SCHOOL.

&&

JWZ
Local storm report, May 4, 8:05 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
805 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 AM     HAIL             4 SE ELGIN              30.30N 97.33W
05/04/2021  E0.50 INCH       BASTROP            TX   COCORAHS

&&

JWZ
Local storm report, May 4, 8:19 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
819 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             5 SSW BASTROP           30.04N 97.33W
05/04/2021  E1.50 INCH       BASTROP            TX   PUBLIC

            PUBLIC REPORT OF QUARTER TO PING PONG BALL
            SIZED HAIL. ONLY LASTED ABOUT 5 MINUTES.

&&

AAT
Special weather statement, May 4, 8:20 AM CDT, 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
820 AM CDT Tue May 4 2021

TXZ191>193-041400-
Bastrop TX-Hays TX-Travis TX-
820 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HAYS...SOUTHEASTERN
TRAVIS AND NORTHWESTERN BASTROP COUNTIES UNTIL 900 AM CDT...

At 820 AM CDT, Doppler radar was tracking a strong thunderstorm near
Onion Creek, or near Austin Bergstrom Int Airport, moving northeast
at 30 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Austin, Pflugerville, Kyle, Buda, Elgin, Tanglewood Forest, Austin
Bergstrom Int Airport, Manor, Rollingwood, Mustang Ridge, Niederwald,
Bear Creek, Camp Swift, Shady Hollow, Onion Creek, Wyldwood,
Driftwood, Circle D-KC Estates, Hornsby Bend and Manchaca.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3006 9764 3007 9766 3005 9768 2995 9802
      3013 9809 3045 9743 3044 9742 3044 9740
      3042 9738 3042 9736 3040 9734 3019 9721
TIME...MOT...LOC 1320Z 243DEG 25KT 3016 9774

BRADY
Special weather statement, May 4, 8:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
822 AM CDT Tue May 4 2021

TXZ173-193-194-041400-
Bastrop TX-Williamson TX-Lee TX-
822 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 900 AM CDT...

At 821 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Coupland, or 11 miles northeast of Elgin, moving
northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lexington, Tanglewood, Coupland, Knobb Springs, Blue, Butler and
McDade.

LAT...LON 3028 9727 3047 9740 3057 9720 3046 9715
      3056 9696 3054 9692 3049 9690 3047 9691
      3046 9690 3046 9688 3045 9688
TIME...MOT...LOC 1321Z 247DEG 26KT 3045 9723

BRADY
Special weather statement, May 4, 8:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
822 AM CDT Tue May 4 2021

TXZ173-193-194-041400-
Bastrop TX-Williamson TX-Lee TX-
822 AM CDT Tue May 4 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...
NORTHEASTERN BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 900 AM
CDT...

At 822 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Coupland, or 11 miles northeast of Elgin, moving
northeast at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lexington, Tanglewood, Coupland, Knobb Springs, Blue, Leo, McDade and
Butler.

LAT...LON 3023 9724 3047 9740 3057 9720 3046 9715
      3056 9696 3054 9695 3054 9692 3049 9690
      3047 9691 3046 9690 3046 9688 3043 9687
      3043 9686
TIME...MOT...LOC 1322Z 247DEG 26KT 3045 9723

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:10 PM CDTSpecial Weather StatementEWXKendall50 min
May 3, 7:12 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Medina63 min
May 3, 7:14 PM CDTSevere Thunderstorm WarningEWXBandera, Bexar, Blanco, Gillespie, Kendall, Kerr and 1 more61 min
May 3, 7:30 PM CDTAreal Flood AdvisoryEWXBandera, Bexar, Comal, Kendall, Medina3 hr
May 3, 7:49 PM CDTSevere Thunderstorm WarningEWXBexar, Comal, Guadalupe56 min
May 3, 8:12 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Kendall, Llano48 min
May 3, 8:19 PM CDTAreal Flood AdvisoryEWXBexar, Guadalupe, Wilson3 hr
May 3, 8:23 PM CDTSevere Thunderstorm WarningEWXBexar, Guadalupe, Wilson22 min
May 3, 8:43 PM CDTSevere Thunderstorm WarningEWXBexar, Gonzales, Guadalupe, Wilson62 min
May 3, 8:53 PM CDTSpecial Weather StatementEWXBurnet52 min
May 3, 8:58 PM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Llano, Travis, Williamson62 min
May 3, 9:16 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano, Travis, Williamson41 min
May 3, 10:08 PM CDTSevere Thunderstorm WarningEWXBurnet, Llano30 min
May 4, 6:33 AM CDTSpecial Weather StatementEWXCaldwell42 min
May 4, 6:41 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Hays, Travis64 min
May 4, 7:25 AM CDTSevere Thunderstorm WarningEWXBastrop, Travis50 min
May 4, 7:37 AM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee53 min
May 4, 8:05 AM CDTSevere Thunderstorm WarningEWXBastrop, Lee, Travis, Williamson13 min
May 4, 8:20 AM CDTSpecial Weather StatementEWXHays, Travis40 min
May 4, 8:22 AM CDTSpecial Weather StatementEWXLee38 min
May 4, 8:25 AM CDTSpecial Weather StatementEWXLee35 min
May 4, 8:59 AM CDTSpecial Weather StatementEWXHays, Travis46 min
May 4, 9:27 AM CDTSpecial Weather StatementEWXGuadalupe33 min
May 4, 9:48 AM CDTSpecial Weather StatementEWXBastrop27 min
May 4, 9:58 AM CDTSpecial Weather StatementEWXCaldwell47 min
May 4, 10:04 AM CDTSevere Thunderstorm WarningEWXBastrop, Caldwell, Fayette41 min
May 4, 10:38 AM CDTSpecial Weather StatementEWXBastrop37 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.